# SDR 2005FA0000618

- Difficulty date: April 25, 2005
- Submitted: May 3, 2005
- Operation: General aviation
- Aircraft: N9241P
- Make and model: Piper PA-24-260
- Aircraft serial: 244740
- Engine: Lyc IO540D4A5
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Seal
- Part number: LW13792P50
- Condition: Failed
- Location: Crankshaft
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON TRYING TO INSTALL THE SOLID OIL SEAL OVER THE CRANKSHAFT FLANGE, THE SEAL FAILED AND TOTALLY SEPERATED IN A STRAIGHT LINE 90 DEGREES TO THE FACE OF THE SEAL.  VERY LITTLE FORCE WAS BEING APPLIED TO THE INSTALLING TOOL WHEN THE SEAL FAILED.  THIS WAS SECOND FAILURE OF THE SAME LOT.  PRODUCT SHELF LIFE EXPIRATION DATE 4Q07.  ACCORDING TO MFG THE SHELF LIFE IS 12 QUARTERS.  (K)
